Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Sep 3, 2018, 8:35 AM CDT for Barber County, Kansas. It took effect at Sep 4, 2018, 5:36 AM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 8:35 AM CDT (13:35 UTC)
- In effect from
- Sep 4, 2018, 5:36 AM CDT
- Expired
- Sep 4, 2018, 8:03 AM CDT
- In force
- 2 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medicine Lodge River near Kiowa (KIOK1). The gauge peaked at 5.98 ft at Sep 5, 2018, 8:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07149000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
923
WGUS43 KDDC 031335
FLWDDC
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Serice Dodge City KS
835 AM CDT Mon Sep 3 2018
...The National Weather Service in Dodge City, Ks has issued a flood
warning for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
. Heavy rainfall upstream over Kiowa and Pratt counties early Monday will work its way downstream, down the Medicine Lodge River at Kiowa. At least minor flooding is forecast. Flooding may increase to moderate, once more rainfall reports from Sunday night's and Monday morning's rainfall are received.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued later today.
&&
KSC007-040134-
/O.NEW.KDDC.FL.W.0004.180904T1036Z-180905T1400Z/
/KIOK1.1.ER.180904T1036Z.180904T1800Z.180905T0800Z.NO/
835 AM CDT Mon Sep 3 2018
The National Weather Service in Dodge City, Ks has issued a
* Flood Warning for
The Medicine Lodge River Near Kiowa 2NE.
* from late tonight to Wednesday morning.
* At 7:30 AM Monday the stage was 0.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 10.9 feet by tomorrow early afternoon.the river will
fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* * Flood history...This crest compares to a previous crest of 10.8
feet on August 3 1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$5 follow-up statements
013
WGUS83 KDDC 031342
FLSDDC
Flood Statement
National Weather Service Dodge City KS
842 AM CDT Mon Sep 3 2018
...The Flood Warning continues for the following rivers in Kansas..
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
. Heavy rainfall upstream in Pratt and Kiowa counties will
work its way downstream, down the Medicine Lodge River,
through Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued later today.
&&
KSC007-040142-
/O.CON.KDDC.FL.W.0004.180904T1036Z-180905T1400Z/
/KIOK1.1.ER.180904T1036Z.180904T1800Z.180905T0800Z.NO/
842 AM CDT Mon Sep 3 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 8:30 AM Monday the stage was 0.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 10.9 feet by tomorrow early afternoon.the river will
fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$241
WGUS83 KDDC 031929
FLSDDC
Flood Statement
National Weather Service Dodge City KS
229 PM CDT Mon Sep 3 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued later today.
&&
KSC007-040729-
/O.EXT.KDDC.FL.W.0004.180904T1009Z-180905T1500Z/
/KIOK1.1.ER.180904T1009Z.180904T1800Z.180905T0900Z.NO/
229 PM CDT Mon Sep 3 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 1:30 PM Monday the stage was 1.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 11.0 feet by tomorrow early afternoon.the river will
fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$338
WGUS83 KDDC 040127
FLSDDC
Flood Statement
National Weather Service Dodge City KS
827 PM CDT Mon Sep 3 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
. Heavy rainfall upstream over Kiowa and Pratt counties early Monday
will work its way downstream, down the Medicine Lodge River at Kiowa.
At least minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued ***TIME OF NEXT ISSUANCE***
&&
KSC007-041327-
/O.EXT.KDDC.FL.W.0004.180904T1800Z-180905T2320Z/
/KIOK1.1.ER.180904T1800Z.180905T0600Z.180905T1720Z.NO/
827 PM CDT Mon Sep 3 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 7:30 PM Monday the stage was 2.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 11.0 feet by early Wednesday morning.the
river will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$984
WGUS83 KDDC 040130 CCA
FLSDDC
Flood Statement
National Weather Service Dodge City KS
827 PM CDT Mon Sep 3 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
. Heavy rainfall upstream over Kiowa and Pratt counties early Monday
will work its way downstream, down the Medicine Lodge River at Kiowa.
At least minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued early Tuesday morning.
&&
KSC007-041327-
/O.EXT.KDDC.FL.W.0004.180904T1800Z-180905T2320Z/
/KIOK1.1.ER.180904T1800Z.180905T0600Z.180905T1720Z.NO/
827 PM CDT Mon Sep 3 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 7:30 PM Monday the stage was 2.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 11.0 feet by early Wednesday morning.the
river will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$096
WGUS83 KDDC 041303
FLSDDC
Flood Statement
National Weather Service Dodge City KS
803 AM CDT Tue Sep 4 2018
...The Flood Warning is cancelled for the following rivers in
Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued ***TIME OF NEXT ISSUANCE***
&&
KSC007-041333-
/O.CAN.KDDC.FL.W.0004.000000T0000Z-180905T2320Z/
/KIOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 AM CDT Tue Sep 4 2018
The Flood Warning is cancelled for
The Medicine Lodge River Near Kiowa 2NE.
* At 7:30 AM Tuesday the stage was 4.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 5.8 feet early
Thursday morning.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:22 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 3, 6:22 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 622 AM CDT Mon Sep 3 2018 ...Updated for aviation discussion... .SYNOPSIS... Issued at 107 AM CDT Mon Sep 3 2018 A slow moving upper level trough with embedded disturbances will gradually approach the western high plains by late Wednesday and then slowly move across western Kansas into Friday. At the surface, a weak surface trough in the lee of the Rockies will continue to result in moist surface winds from the southeast. A cold front is expected to pass Tuesday night and early Wednesday. Upper level ridging will develop over the southern Rockies and high plains by Saturday and Sunday. && .SHORT TERM...(Today and tonight) Issued at 107 AM CDT Mon Sep 3 2018 Isolated showers and thunderstorms may occur early this morning, but more widespread activity is expected with daytime heating by mid day and into the afternoon and evening hours. The flow from the lower levels up through the troposphere looks to be a lot more meridional today than previous days. This will lessen the chance of severe weather since the vertical wind shear will be less, but perhaps increase the chances for heavy rain due to possible training of echoes over the same areas. Small hail and gusty winds are not out of the question with the strongest storms. The flash flood watch in effect for parts of central Kansas through 7 am will likely be extended through Tuesday morning at 7 am. Highs today are expected to be in the upper 70s to mid 80s, with 60s for lows tonight. .LONG TERM...(Tuesday through Sunday) Issued at 107 AM CDT Mon Sep 3 2018 Rounds of thunderstorms with locally heavy rain are possible through Wednesday morning ahead of a cold front. Its is very difficult to pinpoint where the heaviest rain will be at this point. Any thunderstorms will be slow moving and may train over the same areas. After the frontal passage, showers and isolated thunderstorms are possible from Wednesday afternoon through early Friday, but the widespread heavy rains ought to be over by this time. In the wake of the front, temperatures will be cooler with upper 70s to lower 80s for highs into Friday. Upper level ridging will develop over the weekend, resulting in warmer and drier weather. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 614 AM CDT Mon Sep 3 2018 Upslope flow in the wake of thunderstorm activity has resulted in patches of IFR/LIFR CIGS early this morning. Expect this cloud layer to gradually erode away with daytime heating. An upper level trough over the Desert Southwest will slowly approach the high plains over the next 24 hrs as moist surface flow continues from the southeast. Thunderstorms are expected to fire once again with daytime heating between 18 and 22z. It is unclear where and how early convective initiation will be and how fast it will progress across the area. Therefore, decided to use VCTS since timing and location are so uncertain. After 04z, outflow from the evening thunderstorms and upslope flow from the southeast may result in IFR/LIFR CIGS at KGCK and KDDC. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 66 82 65 / 60 70 30 60 GCK 82 64 84 63 / 60 50 30 50 EHA 82 62 85 61 / 40 40 20 50 LBL 83 65 86 64 / 60 80 30 50 HYS 81 67 80 64 / 60 80 50 70 P28 85 69 81 68 / 70 80 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for KSZ031-046-065-066- 079>081. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Sep 3, 4:11 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 411 AM CDT Mon Sep 3 2018 KSZ030-031-043>046-061>066-074>081-084>090-040915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 411 AM CDT Mon Sep 3 2018 /311 AM MDT Mon Sep 3 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms are expected to redevelop by mid-day or early afternoon and persist into tonight. The main concern with these storms is heavy rains and localized flooding. Day 1 Hazards ------------- * Flooding: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms with locally heavy rains are possible again Tuesday afternoon into early Wednesday along with locally heavy rain. Showers and a thunderstorm or two are expected to linger into early Friday but the heaviest rain is expected to be over by Wednesday afternoon. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Significant risk * Wednesday - Lightning: Elevated risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However, storm spotters are encouraged to report any flooding over roadways. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Sep 3, 5:09 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLOOD 2 WSW GREENSBURG 37.59N 99.32W
09/03/2018 KIOWA KS LAW ENFORCEMENT
ONE FOOT OF WATER OVER THE ROAD ON HIGHWAY
183 JUST SOUTHWEST OF GREENSBURG.
&&
JDFLocal storm report, Sep 3, 5:11 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
511 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLOOD HAVILAND 37.61N 99.11W
09/03/2018 KIOWA KS LAW ENFORCEMENT
HIGHWAY FLOODING IN HAVILAND.
&&
JDFLocal storm report, Sep 3, 5:57 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
557 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 1 SSW PRATT 37.64N 98.74W
09/03/2018 M5.00 INCH PRATT KS EMERGENCY MNGR
&&
RBLocal storm report, Sep 3, 6:01 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
601 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 4 NE PRESTON 37.79N 98.50W
09/03/2018 M6.25 INCH PRATT KS PUBLIC
&&
RBLocal storm report, Sep 3, 6:45 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 4 SSE ASH VALLEY 38.25N 99.18W
09/03/2018 M2.87 INCH PAWNEE KS TRAINED SPOTTER
&&
RBLocal storm report, Sep 3, 7:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN MULLINVILLE 37.59N 99.48W
09/03/2018 M4.51 INCH KIOWA KS TRAINED SPOTTER
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:19 PM CDT | Special Weather Statement | DDC | Rush | 56 min |
| Sep 2, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 62 min |
| Sep 2, 11:13 PM CDT | Areal Flood Warning | DDC | Pratt, Stafford | 12 hr |
| Sep 3, 1:23 AM CDT | Flash Flood Warning | DDC | Kiowa | 4 hr |
| Sep 3, 3:50 AM CDT | Areal Flood Warning | DDC | Kiowa | 9 hr |
| Sep 3, 4:57 AM CDT | Areal Flood Warning | DDC | Barber, Kiowa, Pratt, Stafford | 9 hr |
| Sep 3, 12:30 PM CDT | Areal Flood Advisory | DDC | Kiowa | 3 hr |
| Sep 3, 12:40 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| Sep 3, 1:18 PM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Sep 3, 1:21 PM CDT | Special Weather Statement | DDC | Meade | 39 min |
| Sep 3, 1:30 PM CDT | Areal Flood Warning | DDC | Barber, Kiowa, Pratt, Stafford | 3 hr |
| Sep 3, 2:52 PM CDT | Special Weather Statement | DDC | Meade | 53 min |
| Sep 3, 4:17 PM CDT | Areal Flood Advisory | DDC | Ellis | 4 hr |
| Sep 3, 4:30 PM CDT | Areal Flood Warning | DDC | Barber, Kiowa, Pratt, Stafford | 21 hr |
| Sep 3, 4:56 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Sep 3, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 46 min |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.